Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Mar 16, 2016, 4:19 PM EDT for Allegany County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2016, 4:19 PM EDT (20:19 UTC)
- Expired
- Mar 16, 2016, 4:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS81 KBUF 162019
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT WED MAR 16 2016
NYZ021-162045-
ALLEGANY-
419 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSVILLE...MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...ALFRED...ANDOVER...STANNARDS AND KNIGHT CREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4208 7812 4232 7774 4226 7774 4208 7775
4200 7804
TIME...MOT...LOC 2019Z 240DEG 49KT 4210 7797
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 16, 3:55 PM EDT, 24 minutes earlier.
Area forecast discussion, Mar 16, 3:55 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT WED MAR 16 2016
.SYNOPSIS...
A FRONT ASSOCIATED WITH A SLOW-MOVING LOW PRESSURE SYSTEM OVER THE
UPPER GREAT LAKES WILL CROSS THE FORECAST AREA THIS AFTERNOON WITH
SHOWERS AND SCATTERED THUNDERSTORMS. TEMPERATURES WILL REMAIN
SEASONABLY MILD THROUGH THURSDAY BEFORE A STRONG LATE- SEASON COLD
FRONT SWEEPS SOUTH THURSDAY NIGHT...BRINGING A CHANCE FOR SNOW TO
MANY AREAS BY FRIDAY MORNING.
&&
.NEAR TERM /THROUGH THURSDAY/...
RADAR LATE THIS AFTERNOON DISPLAYS A WIDE AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS SHIFTING ACROSS WESTERN NEW YORK. THESE ARE
ORIENTED WITHIN A REGION OF 250-500 J/KG OF ELEVATED MUCAPE PER
SPC MESOANALYSIS AND ALONG A COLD/OCCLUDED FRONT WITH THE TRIPLE
POINT BEING OVER OR JUST NORTH OF LAKE ONTARIO. RADAR ELEVATION
SLICES SHOW THAT 40-50 DBZ CORE IS EXTENDING ABOVE THE 0C LEVEL SO
SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST CORES
MOVING OVER AND EAST OF ROCHESTER. SEVERAL REPORTS OF THIS HAVE
RECENTLY COME INTO THE OFFICE.
FOLLOWING RADAR EXTRAPOLATION AND RECENT HRRR GUIDANCE EXPECT THESE
THUNDERSTORMS TO SHIFT EAST INTO CENTRAL NEW YORK THIS
AFTERNOON/EARLY EVENING. GUSTY SOUTHWEST WINDS WILL ALSO ACCOMPANY
THE PASSAGE OF THE FRONT...SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO 40 MPH. TEMPERATURES WILL FALL LATE THIS AFTERNOON BEHIND
THE FRONT.
SKIES WILL CLEAR TONIGHT WITH A DRIER AIRMASS FOLLOWING THE
FRONT...AND OVERNIGHT LOW TEMPS ARE EXPECTED TO BE IN THE MID 30S TO
AROUND 40 DEGREES.
THE VERTICALLY STACKED LOW WILL OPEN UP AND SHIFT EAST ACROSS
SOUTHERN ONTARIO PROVINCE ON THURSDAY. AS THIS OCCURS EXPECT MOST OF
THE SHOWERS TO DEVELOP ALONG AND INLAND OF LAKE SHADOWS NORTHEAST OF
LAKES ERIE AND ONTARIO UNDER STRENGTHENING SOUTHWEST FLOW. SOME
SURFACE BASED INSTABILITY WILL DEVELOP DURING THE DAY AS TEMPERATURES
WARM INTO THE MID 50S AWAY FROM THE LAKES WHICH MAY BE SUFFICIENT TO
SUPPORT A WEAK THUNDERSTORM OR TWO FROM THE SOUTHERN TIER INTO THE
FINGER LAKES AND CENTRAL NY FROM MIDDAY INTO THE AFTERNOON. THE LAKE
SHADOWS SHOULD KEEP THE NIAGARA FRONTIER INCLUDING BUFFALO MAINLY
DRY...AND ALSO NEAR WATERTOWN AS WELL.
GUIDANCE SUGGESTS A 40-50 KNOT LOW LEVEL JET WILL DEVELOP OVER
WESTERN NEW YORK THURSDAY. STEEPENING LAPSE RATES AS MIXING OCCURS
AND FUNNELING DOWN LAKE ERIE WILL ALLOW FOR WIND GUSTS IN THE 35-40
KNOT RANGE ALONG THE LAKE ERIE SHORE INLAND ACROSS MUCH OF WESTERN
NEW YORK TO THE FINGER LAKES. 12Z BUFKIT MODEL SOUNDING INDICATE
THAT MEAN MOMENTUM TRANSPORT GUSTS WILL RUN IN THE LOWER 40KT RANGE
SO A WIND ADVISORY WILL BE ISSUED FOR THE AREAS MENTIONED ABOVE.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL TRACK FROM SOUTHERN QUEBEC AND ACROSS MAINE
THURSDAY NIGHT WHICH WILL DROP A COLD FRONT ACROSS THE REGION.
INITIALLY THERE WILL JUST BE PATCHY RAIN SHOWERS LEFT OVER FROM
CONVECTION AND MOISTURE FROM THURSDAY AFTERNOON. HOWEVER A STEADIER
LINE OF SHOWERS WILL DROP SOUTH ACROSS THE REGION LATE THURSDAY
NIGHT. A STRONG MODEL CONSENSUS SUPPORTS A ROUND OF PRECIPITATION
WITH CATEGORICAL POPS. TEMPERATURE WILL DROP AS THIS OCCURS...WITH
RAIN SHOWERS EXPECTED TO CHANGE OVER TO SNOW SHOWERS BY DAYBREAK
FRIDAY. THERE WILL BE COLD AIR ADVECTION DURING THE DAY
FRIDAY...WITH 850MB TEMPERATURES FALLING TO ABOUT -15C FRIDAY
EVENING. THIS IS COLD ENOUGH TO PROVIDE AT LEAST SOME LAKE
ENHANCEMENT...WITH THE NORTHERLY POST-FRONTAL FLOW CAUSING SOME
UPSLOPING. IN ADDITION...THE BACK OF A TROUGH AXIS WILL DROP ACROSS
THE REGION WHICH MAY PROVIDE A LITTLE EXTRA MOISTURE AND LIFT.
THIS WILL ALL RESULT IN MINOR SNOW ACCUMULATION IN MOST AREAS...WITH
THE EXCEPTION OF UPSLOPE REGION SUCH AS THE TUG HILL AND HIGHER
TERRAIN EAST OF LAKE ONTARIO. IN THESE LOCATIONS A FEW INCHES OF
SNOW IS POSSIBLE...WITH A DUSTING TO AN INCH ELSEWHERE. TEMPERATURES
ON FRIDAY WILL BE BELOW NORMAL...WITH HIGHS IN THE LOWER TO MID 30S.
LIGHT SNOW SHOWERS MAY LINGER INTO FRIDAY NIGHT...WITH THESE
EXPECTED TO END FRIDAY EVENING AS HIGH PRESSURE BUILDS INTO THE
LOWER LAKES AND THE SYNOPTIC SCALE AIRMASS BECOMES VERY DRY.
EXPECT CLEARING OVERNIGHT AS DRYING AND SUBSIDENCE TAKE HOLD. LOWS
WILL RANGE FROM THE LOW 20S ON THE LAKE PLAINS TO THE MID TEENS
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND NORTH COUNTRY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION SATURDAY AND SATURDAY
NIGHT...WITH FAIR WEATHER BUT WINTER-LIKE TEMPERATURES. LOWS ON
SATURDAY NIGHT WILL FALL INTO THE TEENS AND LOWER 20S...WITH EVEN
COLDER TEMPERATURES IN THE SINGLE DIGITS POSSIBLE ACROSS THE NORTH
COUNTRY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ON SUNDAY A STORM SYSTEM
WILL TRACK FROM THE CAROLINAS NORTHEASTWARD ALONG THE EASTERN
COASTLINE. THIS STORM WILL REMAIN TO OUR EAST...HOWEVER THE PRESENCE
OF AN UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES REGION MAY AID IN
PULLING ENOUGH MOISTURE WESTWARD FROM THIS SYSTEM TO BRING A SNOW
SHOWER ACROSS THE INLAND SOUTHERN TIER. THIS UPPER LEVEL TROUGH
MAY BRING SNOW SHOWERS TO THE REGION MONDAY...A COLD DAY WITH
TEMPERATURES LINGERING IN THE LOW TO MID 30S THROUGH THE DAY. SNOW
ACCUMULATIONS WILL BE MINOR...WITH GREATEST ACCUMULATION ACROSS
THE HIGHER TERRAIN EAST OF THE LAKES...WHERE SOME LAKE
ENHANCE/LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE.
TUESDAY HIGH PRESSURE WILL SQUEEZE ACROSS THE REGION...THIS FEATURE
BETWEEN A BROAD ATLANTIC STORM SYSTEM...AND ANOTHER DEVELOPING STORM
SYSTEM OVER THE NORTHERN PLAINS. AN EARLY SNOW SHOWER ACROSS EASTERN
ZONES TUESDAY...OTHERWISE DRY TUESDAY WITH PARTIAL SUNSHINE.
ON TUESDAY NIGHT AND WEDNESDAY THE GLOBAL MODELS INDICATE A WARM
FRONT IS LIKELY TO LIFT ACROSS THE EASTERN GREAT LAKES REGION. THIS
FRONTAL BOUNDARY WILL BRING CHANCES FOR EITHER RAIN OR SNOW TUESDAY
NIGHT AND INTO TUESDAY...COUPLED WITH WARMER AIR FLOODING NORTHWARD
ACROSS THE REGION. HIGHS WEDNESDAY COULD VERY WELL REACH INTO THE
50S...TO LOWER 60S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A WIDESPREAD AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUES
TO MOVE EAST ACROSS WESTERN NEW YORK THIS AFTERNOON ALONG A
COLD/OCCLUDED FRONT. HAVE INCLUDED VCTS WITH TEMPO TSRA IN KROC/KART
TAFS TO COVER FOR THIS. SOME SMALL HAIL HAS ALSO BEEN REPORTED
WITHIN THE STRONGER STORM CORES AS WELL AS GUSTY WINDS. THE WESTERN
TAFS ARE NOW CLEAR OF THE THREAT FOR THUNDERSTORMS WITH ONLY
LINGERING SCATTERED SHOWERS THROUGH THE AFTERNOON. THE TSTMS WILL
SHIFT EAST INTO CENTRAL NEW YORK THIS AFTERNOON/EARLY EVENING AS THE
FRONT PUSHES EAST.
TONIGHT EXPECT AN IMPROVEMENT TO VFR BEHIND THE PASSING FRONT ALONG
WITH SOME LOW LEVEL WIND SHEAR AS A 40-50 KT LOW LEVEL JET SHIFTS
OVER WESTERN NEW YORK. THIS WILL BE MOST LIKELY EAST OF LAKE ERIE
FOR KBUF/KIAG/KROC/KJHW.
THURSDAY THE UPPER SUPPORT FOR TODAYS STORMS WILL QUICKLY SHIFT EAST
TO THE NORTH OF THE LAKES. THIS WILL BRING MORE SCATTERED SHOWERS
MAINLY INLAND FROM THE LAKES IN THE AFTERNOON AS WELL AS GUSTY
WINDS WHICH WILL LIKELY REACH OVER 40KTS DURING THE MID/LATE
AFTERNOON.
OUTLOOK...
THURSDAY...MAINLY VFR WITH SCATTERED SHOWERS AND GUSTY WINDS.
THURSDAY NIGHT AND FRIDAY...MVFR WITH AREAS OF IFR. RAIN SHOWERS
CHANGING TO SNOW SHOWERS LIKELY.
SATURDAY AND SUNDAY...MAINLY VFR.
MONDAY...CHANCE OF SNOW SHOWERS WITH A CHANCE OF MVFR/IFR.
&&
.MARINE...
A COLD/OCCLUDED FRONT WILL SHIFT ACROSS THE REGION THIS AFTERNOON
WITH SEVERAL SHORT PERIODS OF SHOWERS AND THUNDERSTORMS BUT WINDS
AND WAVES OUTSIDE OF STORMS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS.
ON THURSDAY WINDS WILL INCREASE TO AROUND 20KTS OVER LAKE ERIE UNDER
A SOUTHWEST FLOW. THIS WILL BUILD WAVES ON THE EAST END OF THE LAKE
WHERE A SMALL CRAFT ADVISORY HAS BEEN ISSUED WHICH EXTENDS INTO THE
UPPER NIAGARA RIVER.
A STRONG LATE SEASON COLD FRONT IS CURRENTLY EXPECTED TO DROP SOUTH
ACROSS THE LAKES THURSDAY NIGHT INTO FRIDAY...LIKELY BRINGING SCA
CONDITIONS TO THE SOUTHERN SHORES OF LAKE ONTARIO BY FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM NOON TO 7 PM EDT THURSDAY FOR NYZ002-003-
010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 11 PM EDT THURSDAY FOR
LEZ020-040-041.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Mar 16, 2:49 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 249 PM EDT WED MAR 16 2016 NYZ001-004>008-171900- NIAGARA-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 249 PM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-003-010>014-019>021-085-171900- ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 249 PM EDT WED MAR 16 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-171900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 249 PM EDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Special weather statement, Mar 16, 12:24 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT WED MAR 16 2016
NYZ001>003-010-011-161745-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
1224 PM EDT WED MAR 16 2016
...SCATTERED THUNDERSTORMS WILL AFFECT ORLEANS...NORTHWESTERN
GENESEE...NORTHWESTERN MONROE...NORTHEASTERN ERIE AND NIAGARA
COUNTIES...
AT 1221 PM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
EXTENDING FROM THE NIAGARA RIVER TO NEAR BRADDOCK BAY...MOVING
NORTHEAST AT 25 MPH.
OCCASIONAL LIGHTNING AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... BUFFALO...NORTH TONAWANDA...NIAGARA
FALLS...LOCKPORT...MEDINA...HAMLIN BEACH.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 54 AND 48A.
LAT...LON 4312 7907 4314 7904 4326 7906 4336 7863
4338 7849 4337 7796 4334 7776 4330 7768
4280 7886 4284 7886 4299 7894 4296 7894
4300 7902 4303 7892 4305 7890 4308 7907
TIME...MOT...LOC 1621Z 213DEG 21KT 4311 7882
WOODSpecial weather statement, Mar 16, 1:37 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
137 PM EDT WED MAR 16 2016
NYZ002-003-011-161815-
ORLEANS-MONROE-GENESEE-
137 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORLEANS...NORTHERN
GENESEE AND NORTHWESTERN MONROE COUNTIES...
AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKFIELD...OR NEAR
BATAVIA...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATAVIA...BROCKPORT...ALBION...HILTON...HAMLIN BEACH STATE PARK...
SPENCERPORT...BYRON...OAKFIELD...HOLLEY AND CLARENDON.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 48.
LAT...LON 4307 7836 4337 7804 4336 7800 4337 7796
4335 7787 4334 7776 4333 7772 4332 7771
4332 7773 4331 7771 4331 7769 4328 7766
4294 7814
TIME...MOT...LOC 1736Z 221DEG 46KT 4307 7820
WOODSpecial weather statement, Mar 16, 2:02 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED MAR 16 2016
NYZ003-004-161845-
WAYNE-MONROE-
202 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WEST CENTRAL
WAYNE COUNTIES...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CHILI...MOVING
NORTHEAST AT 45 MPH.
HALF INCH HAIL AND BRIEF PERIODS OF VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...
WEBSTER...FAIRPORT...BRIGHTON...GATES-NORTH GATES AND HENRIETTA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 11 AND 12.
INTERSTATE 90 NEAR EXIT 46.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4305 7792 4333 7772 4331 7771 4331 7769
4328 7766 4323 7755 4327 7742 4328 7735
4328 7729 4308 7747 4297 7766
TIME...MOT...LOC 1801Z 211DEG 41KT 4307 7776
WOODLocal storm report, Mar 16, 2:04 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
204 PM EDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL W HENRIETTA 43.07N 77.61W
03/16/2016 M0.75 INCH MONROE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600800
ARLocal storm report, Mar 16, 2:07 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
207 PM EDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL CHEEKTOWAGA 42.91N 78.75W
03/16/2016 M0.75 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600801
ARSpecial weather statement, Mar 16, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT WED MAR 16 2016
NYZ021-162045-
ALLEGANY-
419 PM EDT WED MAR 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEGANY COUNTY...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSVILLE...MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WELLSVILLE...ALFRED...ANDOVER...STANNARDS AND KNIGHT CREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4208 7812 4232 7774 4226 7774 4208 7775
4200 7804
TIME...MOT...LOC 2019Z 240DEG 49KT 4210 7797
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:24 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 81 min |
| Mar 16, 1:37 PM EDT | Special Weather Statement | BUF | Genesee | 38 min |
| Mar 16, 2:02 PM EDT | Special Weather Statement | BUF | Monroe | 43 min |
| Mar 16, 2:34 PM EDT | Wind Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 5 more | 27 hr |
| Mar 16, 2:42 PM EDT | Small Craft Advisory | BUF | 35 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.